Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 16, 2019, 1:26 PM CDT for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 16, 2019, 1:41 PM CDT
- In force
- 15 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Spencer County, IN, Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
349
WFUS53 KPAH 161826
TORPAH
INC147-KYC059-161900-
/O.NEW.KPAH.TO.W.0063.190716T1826Z-190716T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
126 PM CDT Tue Jul 16 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Spencer County in southwestern Indiana...
North central Daviess County in northwestern Kentucky...
* Until 200 PM CDT.
* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rockport, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rockport around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3780 8710 3786 8721 3800 8713 3791 8698
3790 8699 3790 8695
TIME...MOT...LOC 1826Z 218DEG 26KT 3787 8711
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SP1 follow-up statement
430
WWUS53 KPAH 161841
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
141 PM CDT Tue Jul 16 2019
INC147-KYC059-161850-
/O.CAN.KPAH.TO.W.0063.000000T0000Z-190716T1900Z/
Spencer IN-Daviess KY-
141 PM CDT Tue Jul 16 2019
...THE TORNADO WARNING FOR SOUTHWESTERN SPENCER AND NORTH CENTRAL
DAVIESS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3780 8710 3786 8721 3800 8713 3791 8698
3790 8699 3790 8695
TIME...MOT...LOC 1837Z 218DEG 26KT 3795 8703
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 16, 12:16 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 16, 12:16 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1216 PM CDT Tue Jul 16 2019
.UPDATE...
Issued at 1212 PM CDT Tue Jul 16 2019
For aviation section only.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 305 AM CDT Tue Jul 16 2019
The center of the remnants of Barry has become better defined on
satellite imagery as the upper level low has actually
strengthened. The surface low continues to weaken over the Ozarks
of Missouri. On the east side of Barry, a rather strong low level
flow for this time of year continues to bring tropical moisture
northward into our region. Bands of scattered showers continue to
pivot northeast and north across the mid Mississippi Valley.
The forecast for today hinges on how much of a diurnal increase
in convection will occur. There is the potential for greater
diurnal heating and instability today for a couple of reasons.
First, satellite imagery and surface obs indicate some breaks in
the cloudiness over parts of western Kentucky and sw Indiana. The
east/west surface trough over southern IL and northwest KY is
lifting north and dissipating. In its wake, low level winds are
becoming more southwesterly. This will place the lower Ohio Valley
and se Missouri in a warm sector air mass, with potentially more
breaks of sun than yesterday. This in turn should yield a little
more coverage and intensity of convection in the afternoon. 850 mb
winds will still be over 30 knots in west KY and sw Indiana this
afternoon. Given the tropical precip water values, locally very
heavy rain could accompany the storms. There will be enough low
level shear in the lower Ohio Valley for a rotating storm or two,
similar to what occurred on Monday afternoon.
Activity will gradually wane this evening with loss of daytime
heating as the stronger low level flow moves off to our east. In
addition, the 500 mb low will open into a trough as it crosses
Illinois. By late tonight, there may be little in the way of
shower activity.
On Wednesday, the 500 mb trough axis will be to our east and the
surface flow will become very weak. Even though some weak
subsidence will develop behind the 500 mb trough, some lingering
showers or storms cannot be ruled out in the moist and unstable
air mass. The low level flow may not be strong enough to scour out
any residual surface boundaries. Somewhat more sunshine on
Wednesday will allow temps to continue to a slow rebound. Heat
indices will likely climb to near 100.
.LONG TERM...(Wednesday night through Monday)
Issued at 305 AM CDT Tue Jul 16 2019
The main impact in the long term will likely be several days of
excessive heat and humidity. Each afternoon Thursday through the end
of the weekend, we'll likely see heat index values over 100F, and in
parts of the area, 105F or slightly higher. Heat headlines of some
kind will likely be required, given the long duration aspect. The
models are in agreement a strong H5 ridge will build over the SE
quadrant of the U.S., with persistent mid 70s dew points over our
area, and afternoon highs in the lower to mid 90s. Little relief is
anticipated at night.
As far as precipitation, we added slight chance PoPs for convection
Wednesday night into Thursday. Several models show lingering
moisture just east of a H7 ridge that will eventually move east of
the area. Until it does, cannot rule out some convection due to weak
mid level support. Otherwise, pretty much dry, with decent NVA over
the area. We may see a chance of convection return sometime early
next week, with the ridge forecast to retrograde a bit to the west,
possibly allowing a front to come into the area.
Overall, we favored the ECMWF/ECENS and GEFS solutions for the long
term portion of the forecast.
&&
.AVIATION...
Issued at 1212 PM CDT Tue Jul 16 2019
Although cigs from MVFR up to VFR early this afternoon, the
development of numerous showers and storms this afternoon could
bring cigs and vsbys back down, possibly with IFR conditions in
some of the heavier downpours. Convection will diminish tonight,
but very high low level moisture will be conducive for low clouds
to form overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 7 PM CDT this evening for ILZ088-089-
092>094.
MO...Flash Flood Watch until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Flash Flood Watch until 7 PM CDT this evening for KYZ001>006.
&&
UPDATE...GM
SHORT TERM...MY
LONG TERM...08
AVIATION...GMHazardous weather outlook, Jul 16, 3:49 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 349 AM CDT Tue Jul 16 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-170900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 349 AM CDT Tue Jul 16 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to increase in coverage and intensity today. The primary hazard will be locally heavy rainfall. A Flash Flood Watch remains in effect for southeast Missouri, extreme western Kentucky, and a small part of southern Illinois through this evening. In addition, a few storms east of the Mississippi River could be capable of producing a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An extended period of excessive heat is anticipated Thursday through early next week. Headlines will likely be required. Maximum afternoon heat index values will easily surpass 100 degrees. Numerous locations may top out around 105 degrees or slightly higher. Little relief is anticipated at night. There is a slight chance of thunderstorms Wednesday night into Thursday, generally east of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated due to the isolated nature of any severe weather. MY/08
In the hours before
Local storm report, Jul 16, 9:31 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
931 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 E POPLAR BLUFF 36.77N 90.32W
07/16/2019 M3.96 INCH BUTLER MO ASOS
STORM TOTAL RAINFALL OVER PAST 33 HOURS AT
POPLAR BLUFF AIRPORT.
&&
SPLocal storm report, Jul 16, 9:36 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 NNW BRIAR 36.66N 90.97W
07/16/2019 M3.72 INCH RIPLEY MO COCORAHS
STORM TOTAL RAINFALL OVER PAST 48 HOURS.
0800 AM HEAVY RAIN 1 SSW JACKSON 37.37N 89.66W
07/16/2019 M3.31 INCH CAPE GIRARDEAU MO COCORAHS
STORM TOTAL RAINFALL SO FAR OVER PAST 48
HOURS.
&&Local storm report, Jul 16, 1:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM FUNNEL CLOUD 2 SE DIXON 37.50N 87.66W
07/16/2019 WEBSTER KY TRAINED SPOTTER
&&Local storm report, Jul 16, 1:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN DUDLEY 36.79N 90.09W
07/16/2019 M3.32 INCH STODDARD MO TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:31 PM CDT | Areal Flood Advisory | PAH | Caldwell, Hopkins, Webster | 3 hr |
| Jul 16, 12:47 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 28 min |
| Jul 16, 1:13 PM CDT | Tornado Warning | PAH | Daviess | 17 min |
| Jul 16, 1:48 PM CDT | Areal Flood Advisory | PAH | Daviess | 117 min |
| Jul 16, 2:02 PM CDT | Tornado Warning | PAH | Daviess | 28 min |
| Jul 16, 2:34 PM CDT | Special Weather Statement | PAH | Henderson | 41 min |
| Jul 16, 2:48 PM CDT | Special Weather Statement | PAH | Todd | 42 min |
| Jul 16, 3:50 PM CDT | Excessive Heat Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 24 hr |
Nearby
Tornado Warnings in Kentucky, 2019Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.